Alabama, 2005Funnel Cloud in Alabama, July 10, 2005
July 10, 2005 · NWS BMX · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 10, 3:00 PM CST, 13 minutes earlier.
Area forecast discussion, Jul 10, 3:00 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
400 PM CDT SUN JUL 10 2005
...DISCUSSION...
VERY ACTIVE NIGHT ANTICIPATED ACROSS CENTRAL ALABAMA AS AN EXTREMELY
DANGEROUS DENNIS TRACKS THROUGH THE AREA. DENNIS HAS MADE LANDFALL
BETWEEN GULF BREEZE AND NAVARRE IN THE WESTERN TIP OF THE FLORIDA
PANHANDLE. DENNIS IS CURRENTLY TAKING A LITTLE JOG TO THE NORTH-
NORTHWEST RATHER THAN STRAIGHT NORTHWEST. THIS MAY HAVE AN EFFECT
ON THE CONDITIONS THAT WILL BE EXPERIENCED ACROSS CENTRAL ALABAMA.
THE MORE DENNIS TRACKS NORTH...THE MORE SIGNIFICANT IMPACT DENNIS
WILL HAVE ON THE AREA. CURRENTLY...FEEL PRETTY COMFORTABLE WITH
THE CURRENT INLAND HURRICANE AND TROPICAL STORM WARNINGS IN EFFECT
BUT WILL RE-VISIT THESE AFTER THE NHC 21Z OFFICIAL TRACK IS
ISSUED.
AS FAR AS CENTRAL ALABAMA...CONDITIONS WILL CONTINUE TO RAPIDLY
DETERIORATE AS THE NIGHT PROGRESSES. GUSTS AS HIGH AS 45 KNOTS HAVE
BEEN FELT IN MGM ALREADY THIS AFTERNOON. THESE GUSTS WILL ONLY
INCREASE AS THE NIGHT GOES ON. STILL FEEL CONFIDENT THAT AREAS
ACROSS MARENGO...SUMTER...DALLAS...GREENE...HALE...AND PERRY
COUNTIES WILL RECEIVE THE FULL BRUNT OF DENNIS.
BESIDES WINDS...ANOTHER MAIN CONCERN WILL BE FLOODING. SO FAR
RAINFALL TOTALS HAVE BEEN ON THE LIGHT SIDE...BUT EXPECT THIS TO
RAPIDLY CHANGE AS THE EVENING GOES ON. WILL LIKELY SEE NUMEROUS
FLASH FLOOD WARNINGS ACROSS THE AREA TONIGHT AND WE WILL SEE RIVER
FLOODING THROUGH MUCH OF THE WORK WEEK.
TONIGHT WOULD BE A GREAT NIGHT TO STAY AT HOME AND SIT TIGHT.
DENNIS WILL BE EXITING THE AREA ON MONDAY AFTERNOON AND BELIEVE
MOST OF THE WEATHER WILL END BY LATE AFTERNOON HOURS. DENNIS IS
EXPECTED TO SLOW DOWN SOMEWHAT AS IT CROSSES ACROSS THE STATE.
AFTER DENNIS...THE REST OF THE WORK WEEK LOOKS VERY SIMILAR TO
CLIMATOLOGICAL NORMALS. AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL CONTINUE EACH DAY AS A BERMUDA RIDGE BUILDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 69 79 70 90 / 100 100 60 50
ANNISTON 69 81 70 90 / 100 100 60 40
BIRMINGHAM 71 79 72 89 / 100 100 70 50
TUSCALOOSA 72 79 73 89 / 100 100 60 50
CALERA 70 81 71 91 / 100 100 60 40
AUBURN 70 85 71 90 / 100 80 40 40
MONTGOMERY 71 84 72 92 / 100 80 30 40
TROY 72 85 73 91 / 100 70 30 40
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
INLAND HURRICANE WARNING THRU NOON MONDAY SOUTH OF A LINE FROM
REFORM...TUSCALOOSA...CLANTON...MONTGOMERY...AND TROY.
INLAND TROPICAL STORM WARNING THRU NOON MONDAY NORTH OF A LINE
FROM VERNON...JASPER...BIRMINGHAM...ROCKFORD...TUSKEGEE...AND EUFAULA.
.FLASH FLOOD WATCH ALL COUNTIES THIS AFETRNOON THRU NOON MONDAY.
&&
KH/99
Hazardous weather outlook, Jul 10, 12:52 PM CST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
152 PM CDT SUN JUL 10 2005
ALZ011>015-017>050-111130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
152 PM CDT SUN JUL 10 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(THIS AFTERNOON AND TONIGHT).
HURRICANE DENNIS WILL BRING HIGH WINDS...VERY HEAVY RAINFALL...AND A
CHANCE OF TORNADOES INTO CENTRAL ALABAMA THROUGH TONIGHT. PLEASE
CONSULT THE LATEST HURRICANE LOCAL STATEMENTS FOR MORE SPECIFIC
INFORMATION AND RECENT DEVELOPMENTS.
WET MICROBURST POTENTIAL:
BIRMINGHAM...LOW.
MONTGOMERY...LOW.
.DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY).
HURRICANE DENNIS WILL CONTINUE TO MOVE ACROSS EASTERN MISSISSIPPI ON
MONDAY. AS DENNIS WEAKENS INTO A TROPICAL DEPRESSION...HIGH WINDS...
VERY HEAVY RAINFALL...AND ISOLATED TORNADOES WILL BE POSSIBLE ONCE
AGAIN DURING THE DAY ON MONDAY.
RIVER FLOODING WILL BE LIKELY THROUGH AT LEAST WEDNESDAY AS RECENT
RAINS IN ADDITION TO FORECAST RAINFALL OF 4 TO 8 INCHES WILL PUT
SEVERAL RIVERS NEAR OR ABOVE FLOOD STAGE.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED
THROUGH AT LEAST MONDAY.
61
Funnel Cloud, Autauga
- When
- July 10, 3:13 PM CST
- Where
- Autauga County, Countywide
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.535, -86.643 (the zone’s center; the record gives no point)
Several reports of funnel clouds were received from all around Autauga County.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Georgia, July 10 to 11, 20051 death · $246,000 · 56 events
- Tornado and Flash Flooding in Georgia, July 10 to 11, 20051 injured · $11 million · F0 · 20 events
- Heat in California, July 10 to 20, 20051 death · 8 events
- Hurricane in Mississippi, July 10 to 11, 2005$4.7 million · 17 events
- Storm Surge in Florida, July 10, 2005$10 million · 1 event
- Storm Surge in Florida, July 10, 2005$9.5 million · 1 event
- Storm Surge in Florida, July 10, 2005$8.5 million · 1 event
- Storm Surge in Florida, July 10, 2005$7.5 million · 1 event
- Storm Surge in Florida, July 10, 2005$7.5 million · 1 event
- Storm Surge in Florida, July 10, 2005$4.3 million · 10 events
- Flooding in Georgia, July 10 to 13, 2005$665,000 · 40 events
- Storm Surge in Florida, July 10, 2005$4.0 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466699.